Alert archive / Indiana / Wind Chill Advisories in 2022
Wind Chill Advisory 3, NWS Indianapolis, IN
NWS Indianapolis, IN issued this wind chill advisory at Dec 24, 2022, 1:43 PM EST for 24 counties in Indiana. It took effect at Dec 25, 2022, 12:00 AM EST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Dec 24, 2022, 1:43 PM EST (18:43 UTC)
- In effect from
- Dec 25, 2022, 12:00 AM EST
- Expired
- Dec 25, 2022, 9:20 AM EST
- In force
- 9 hr
- Issued by
- NWS Indianapolis, IN
All 24 counties
Boone County, IN, Carroll County, IN, Clinton County, IN, Delaware County, IN, Fountain County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Johnson County, IN, Madison County, IN, Marion County, IN, Montgomery County, IN, Morgan County, IN, Parke County, IN, Putnam County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Warren County, IN
The radar
The Indianapolis radar (KIND), 32 km from the middle of the area, began a volume at 18:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 6.7 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 789 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 351 m²/s²
- 0-3 km storm-relative helicity
- 334 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
136 WWUS43 KIND 241843 WSWIND URGENT - WINTER WEATHER MESSAGE National Weather Service Indianapolis IN 143 PM EST Sat Dec 24 2022 INZ021-028>031-035>049-054>057-250245- /O.NEW.KIND.WC.Y.0003.221225T0500Z-221225T1600Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry-Morgan-Johnson-Shelby-Rush- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Union City, Farmland, Parker City, Clinton, Fairview Park, Rockville, Montezuma, Rosedale, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, and Rushville 143 PM EST Sat Dec 24 2022 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 11 AM EST SUNDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 25 below zero. * WHERE...Northern half or so of central Indiana. * WHEN...from Midnight tonight to 11 AM EST Christmas. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that very cold air and strong winds will combine to generate low wind chills. This will result in frostbite and lead to hypothermia if precautions are not taken. If you must venture outdoors, make sure you wear a hat and gloves. && $$
3 follow-up statements
149 WWUS43 KIND 250228 WSWIND URGENT - WINTER WEATHER MESSAGE National Weather Service Indianapolis IN 928 PM EST Sat Dec 24 2022 INZ021-028>031-035>049-054>057-251030- /O.CON.KIND.WC.Y.0003.221225T0500Z-221225T1600Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry-Morgan-Johnson-Shelby-Rush- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Union City, Farmland, Parker City, Clinton, Fairview Park, Rockville, Montezuma, Rosedale, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, and Rushville 928 PM EST Sat Dec 24 2022 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT UNTIL 11 AM EST SUNDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 20 to 25 below zero. * WHERE...Northern half of central Indiana. * WHEN...Midnight Until 11 AM EST Sunday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ For more information from the National Weather Service visit https://weather.gov/ind
611 WWUS43 KIND 250805 WSWIND URGENT - WINTER WEATHER MESSAGE National Weather Service Indianapolis IN 305 AM EST Sun Dec 25 2022 INZ021-028>031-035>049-054>057-251600- /O.CON.KIND.WC.Y.0003.000000T0000Z-221225T1600Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry-Morgan-Johnson-Shelby-Rush- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Union City, Farmland, Parker City, Clinton, Fairview Park, Rockville, Montezuma, Rosedale, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, and Rushville 305 AM EST Sun Dec 25 2022 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING... * WHAT...Very cold wind chills. Wind chills as low as 15 below zero. * WHERE...Portions of central, east central, north central and west central Indiana. * WHEN...Until 11 AM EST this morning. * IMPACTS...The cold wind chills could result in hypothermia if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ For more information from the National Weather Service visit https://weather.gov/ind
509 WWUS43 KIND 251420 WSWIND URGENT - WINTER WEATHER MESSAGE National Weather Service Indianapolis IN 920 AM EST Sun Dec 25 2022 INZ021-028>031-035>049-054>057-251530- /O.CAN.KIND.WC.Y.0003.000000T0000Z-221225T1600Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry-Morgan-Johnson-Shelby-Rush- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Union City, Farmland, Parker City, Clinton, Fairview Park, Rockville, Montezuma, Rosedale, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, and Rushville 920 AM EST Sun Dec 25 2022 ...WIND CHILL ADVISORY IS CANCELLED... The wind chill has risen above wind chill advisory criteria and will continue to rise through the day. It will still be a bitterly cold day, so dress in layers, bring extra clothes, hats and gloves and an emergency kit while traveling this Christmas morning. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this wind chill advisory went out at Dec 24, 12:45 PM EST, 58 minutes earlier.
Area forecast discussion, Dec 24, 12:45 PM EST, 58 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 1245 PM EST Sat Dec 24 2022 .Forecast Update... Issued at 1245 PM EST Sat Dec 24 2022 RGB Day Snow-Fog satellite product was showing clear skies over the Wabash Valley and near the I-65 corridor. This and warm advection via gusty WSW winds has allowed temperatures to rise up in the teens over the Wabash valley. Despite, windy conditions with gusts 30 to 40 mph, the wind chill index has risen to or out of advisory range, so the advisory was cancelled slightly before the 1 PM end. With the increasing sunshine and due to temperatures a couple of degrees ahead of the forecast, raised temperatures a couple of degrees. Also, with the snow settled, blowing snow no longer has caused reductions in the visibility. && .Short Term...(Today through Christmas Day) Issued at 305 AM EST Sat Dec 24 2022 **WINTER STORM WARNING IN EFFECT THROUGH 700 AM THIS MORNING** **WIND CHILL ADVISORY IN EFFECT TODAY 700 AM THROUGH 100 PM** * Dangerous Wind Chills -25 to -15 Through 100P This Afternoon * Wind chills then less-extreme...yet sub-zero through Christmas Day * Blustery west winds gusting as high as 25-40 mph into this evening * Visibility reduced by blowing snow The intense winter storm that has been impacting central Indiana since Thursday afternoon continues to sit and spin over western Quebec...with a broad, nearly-symmetrical pressure field around its very deep 964mb center. Amplified arctic surface high pressure, aligned early this morning along the North American Plains, was conversely sporting a pressure max of 1045mb over southeastern Saskatchewan. No doubt the impressive gradient between these extremes was continuing to bring strong winds across much of the eastern CONUS...with gusts across central Indiana early this morning as high as 30-40 mph. Today and tonight... Latest guidance is continuing to show slow, steady improvement in conditions through AM hours today as the Quebec surface low steadily fills...the core of low-level record-cold quickly slides east of Indiana...and the surface ridge continues to gradually build in from the west. This will translate to blustery wind gusts tapering down to 15-25 mph by early Christmas morning...temperatures slowly creeping back up to 10-15F by late today...and resultant wind chill values improving from -25F to -20F early this morning to -10 to zero by late today. Therefore have decided to transition all counties from the Winter Storm Warning to a Wind Chill Advisory at 700 am this morning...with the Wind Chill Advisory lasting through 100 pm this afternoon. North- south gradient in wind chill values through midday will be reflected in the partitioning of this headline. The widespread blowing snow that has graced the region since late Thursday night will slowly diminish throughout the day with the winds...with scattered areas of BLSN through at least this morning, and especially along/north of the I-70 corridor where generally greater snow fell, and relatively stronger winds will occur. Stratocumulus should break from southwest to northeast today...as forecast soundings indicate decreasing RH within the 750-925mb layer. Clouds will hopefully scatter out through the afternoon across many counties south of the I-74 corridor...with resultant crusting atop the snowpack further limiting blowing and drifting of the modest snowpack. Additional snowfall after dawn today is expected to be limited to a few flurries across the northern tier as the drying column and increasing ridging discourage any additional measurable snowfall. This steady clearing trend is expected to continue into the overnight, with SCT/FEW decks prevailing by early Christmas morning over most locations. This will allow for radiational cooling to bring another frigid night, with lows expected in the zero to 5F range for most zones. Christmas Day... Ample sunshine will be the main change in conditions as we head into Christmas Day, with the robust westerly breezes continuing to bring arctic air into the Midwest. Daytime temperatures should further improve with highs expected into the mid- to upper teens under the weakest sunshine of the year. Winds gusting to 15-25 mph early Sunday will continue to slowly diminish as the surface high approaches the Mississippi Valley...with gusts only reaching 10-20 mph by late day. Resultant wind chills will trend from around -15 to -10 at dawn...to zero to 5F by early Christmas evening. While these values would fall short of advisory criteria, care should still be taken to dress warmly and limit time outside to prevent frostbite. Blowing snow concerns are expected to generally end by early Christmas morning...yet at least a modest snow depth should remain across the region through Sunday. The normal max/min at Indianapolis through Christmas Day is 38/24. && .Long Term...(Christmas night through Friday) Issued at 300 AM EST Sat Dec 24 2022 *Accumulating snow returns Monday *Warmer conditions afterwards Sunday Night through Monday. Snow is expected to return to central Indiana late Sunday night into Monday as a clipper system dives in from the northwest. Models continue to show good agreement in the track of the low with generally good agreement in the strength. Overnight model ensembles also show good agreement on a track from the Dakotas into Iowa and Illinois with gradually increasing surface pressure. The low will then arrive in central Indiana Monday evening before continuing to weaken as it pivots to the northeast. Model soundings show meager moisture, but with a good pocket of cold air aloft the atmosphere should be efficient at squeezing out what moisture is there. Current thoughts are that amounts of 1-3 inches are reasonable with the highest across the western counties where a 12 hour period of southerly flow ahead of the low will create a localized area of higher moisture. Snow chances will quickly come to an end Monday night ahead of the next pattern shift. Tuesday Through Friday. Conditions will then rapidly flip Tuesday into Wednesday as a strong upper level trough builds across the western states and broad ridging develops east of the Mississippi. There may be a bit of lag in the warming due to any snow on the ground, but expect that by Thursday temperatures will be back into the 50s. The aforementioned system will then bring rain chances to central Indiana late Thursday into Friday. && .Aviation...(18Z TAF Issuance) Issued at 1206 PM EST Sat Dec 24 2022 Impacts: - Winds 250-280 degrees to 25 knots with gusts to 30+ knots slightly dropping off after 00z Sunday - MVFR flying conditions will improve to VFR after 18z-21z Discussion: Gusty WSW winds will be the main concern as flying conditions will improve at or near issuance time. Recent observations suggest the snow has settled and blowing snow restrictions will no longer be a concern. && .IND WATCHES/WARNINGS/ADVISORIES... None. && Update...MK Short Term...AGM Long Term...White Aviation...MK
Hazardous weather outlook, Dec 24, 3:38 AM EST, 10 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 338 AM EST Sat Dec 24 2022 INZ021-028>031-035>049-051>057-060>065-067>072-250845- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Union City, Farmland, Parker City, Clinton, Fairview Park, Rockville, Montezuma, Rosedale, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Spencer, Gosport, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Carlisle, Shelburn, Farmersburg, Linton, Bloomfield, Jasonville, Worthington, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, and North Vernon 338 AM EST Sat Dec 24 2022 This hazardous weather outlook is for central Indiana. .DAY ONE...Today and Tonight. Dangerously cold temperatures will continue through midday today... with wind chills trending from 20 to 30 below zero early this morning...to 15 to 25 below zero after dawn. Frostbite and hypothermia may occur, even if only outside for a short time. Blustery winds of 15 to 25 mph with gusts up to 40 mph will result in areas of blowing and drifting snow, and reduced visibility. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Very cold temperatures with wind chills as low as 15 below zero will continue through Sunday morning. Accumulating snow is possible again Monday across central Indiana. Keep checking back for the latest updates on the next round of winter weather expected. .SPOTTER INFORMATION STATEMENT... Spotters may report cold temperatures along with any reports of blowing and drifting snow. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind AGM
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 24, 3:07 AM EST | Wind Chill Advisory | IND | Bartholomew, Boone, Brown, Carroll, Clay, Clinton and 33 more | 10 hr |
Nearby
Wind Chill Advisories in Indiana, 2022Every wind chill advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.